Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 1, 2013, 12:09 PM EDT for Orange County, New York. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 12:09 PM EDT (16:09 UTC)
- Expired
- Sep 1, 2013, 1:45 PM EDT
- In force
- 96 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 122 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WGUS51 KOKX 011609
FFWOKX
NYC071-011745-
/O.NEW.KOKX.FF.W.0036.130901T1609Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1209 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 145 PM EDT...
* AT 1206 PM EDT...HEAVY DOWNPOURS ARE OCCURRING FROM AN AREA OF
SHOWERS AND THUNDERSTORMS NEAR OTISVILLE AND MIDDLETOWN. THIS
ACTIVITY IS MOVING SLOWLY NORTHEAST AS IT REDEVELOPS. RAINFALL
RATES OF UP TO TWO AND ONE HALF INCHES PER HOUR ARE OCCURRING.
LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
4160 7428 4159 7414 4160 7410 4159 7405
4159 7395 4151 7400 4128 7450 4129 7457
4136 7470
$$
PW2 follow-up statements
358
WGUS71 KOKX 011649
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1249 PM EDT SUN SEP 1 2013
NYC071-011745-
/O.CON.KOKX.FF.W.0036.000000T0000Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1249 PM EDT SUN SEP 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
ORANGE COUNTY...
AT 1246 PM EDT...THE SHOWERS AND THUNDERSTORMS NEAR OTISVILLE AND
MIDDLETOWN HAVE WEAKENED...BUT ADDITIONAL RAIN IS OCCURRING. RADAR
ESTIMATES OF 3 TO 4 INCHES OF RAINFALL ACCUMULATION HAS OCCURRED
OVER THE PAST HOUR WITH THIS ACTIVITY. AS SUCH...THE FLASH FLOOD
WARNING CONTINUES.
LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
4160 7428 4159 7414 4160 7410 4159 7405
4159 7395 4151 7400 4128 7450 4129 7457
4136 7470
$$
PW361
WGUS71 KOKX 011714
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
114 PM EDT SUN SEP 1 2013
NYC071-011723-
/O.CAN.KOKX.FF.W.0036.000000T0000Z-130901T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
114 PM EDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ORANGE COUNTY...
THE AREA OF SHOWERS AND THUNDERSTORMS HAS DIMINISHED...BOTH IN
INTENSITY AND AREAL COVERAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM
IS STILL POSSIBLE...BUT WOULD BE ISOLATED. AS SUCH...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 4151 7459 4151 7448 4157 7442 4159 7438
4160 7428 4159 7414 4160 7410 4159 7405
4159 7395 4151 7400 4128 7450 4129 7457
4136 7470
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:55 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 1, 10:55 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1055 AM EDT SUN SEP 1 2013 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL BE IN THE VICINITY TODAY THROUGH MONDAY. A COLD FRONT ENTERS FROM THE WEST MONDAY NIGHT AND SLOWLY TRACKS ACROSS THE AREA THROUGH TUESDAY. HIGH PRESSURE THEN REMAINS IN CONTROL OF THE WEATHER FOR THE REST OF THE WEEK WITH ONLY A WEAK COLD FRONT MOVING THROUGH ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... QUICK UPDATE DUE TO ONGOING CONVECTION. COVERAGE IS SCATTERED AT THIS TIME...AND SOME OF THIS ACTIVITY SHOULD WORK OVER THE UNSTABLE ENVIRONMENT. WE SHALL SEE WHAT IMPACT THE MORNING CONVECTION HAS ON THE REST OF THE DAY. DUE TO THE SCATTERED NATURE OF PRECIP...A FLASH FLOOD WATCH WILL NOT BE ISSUED. PLEASE SEE THE HYDROLOGY SECTION FOR MORE DETAILS. MAV AND NAM MOS NUMBERS FOR HIGH TEMPS WERE SIMILAR AND A BLEND OF THE TWO WAS USED. HIGHS ABOVE NORMAL. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN BEACHES TODAY INTO THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SURFACE TROUGH AND ADDITIONAL SHORTWAVES REMAIN IN THE AREA TONIGHT AND MONDAY. SCATTERED COVERAGE OF SHOWERS AND TSTMS THIS EVENING BECOMES MORE NUMEROUS LATE TONIGHT INTO MONDAY. A TRAILING COLD FRONT BEGINS TO MOVE THROUGH MONDAY NIGHT AND SHOULD BE JUST EAST OF THE CITY BY DAYBREAK ON TUESDAY. AGAIN...WHILE SEVERE STORMS ARE NOT LIKELY...HEAVY DOWNPOURS WITH A LOW CHANCE OF FLASH FLOODING ARE POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE PRIMARY THREAT WILL BE ONCE AGAIN BE MINOR URBAN AND SMALL STREAM FLOODING...THUS NO FLASH FLOOD WATCH IS POSTED AT THIS TIME. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE COLD FRONT SLOWLY MOVES OFFSHORE LATE IN THE AFTERNOON OR EVENING HOURS OF TUESDAY. STILL A CHANCE OF SHOWERS AND TSTMS AS A RESULT...BUT BETTER CHANCES WILL REMAIN EAST OF THE CITY. MANY SPOTS SHOULD END UP DRY MOST...IF NOT ALL OF THE DAY. DRY CONDITIONS MOVE IN TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN AT THE SURFACE. A FAIRLY DRY COLD FRONT MOVES THROUGH THE REGION THURSDAY...BUT WITH THE MAIN UPPER LEVEL FORCING MORE OVER NORTHERN NEW ENGLAND...WILL MAINTAIN ONLY SLIGHT CHANCE OF LIGHT RAIN SHOWERS FOR INTERIOR AREAS DURING THE DAY THURS WITH COOLER LOWER LEVEL TEMPS KEEPING MINIMAL INSTABILITY OVER THE AREA. DRYING CONDITIONS THEN TO END THE WEEK AS THE SURFACE HIGH TAKES HOLD OF THE REGION. ANOTHER FRONT APPROACHES FROM THE NORTHWEST NEXT WEEK...WHICH COULD BRING THE NEXT ROUND OF PRECIP. TEMPS SLIGHTLY ABOVE NORMAL ON TUESDAY...THEN NEAR NORMAL ON WEDNESDAY AND THURSDAY. A SHOT OF COOLER AIR BEHIND THE COLD FRONT FRONT THURSDAY INTO THURSDAY NIGHT WILL LEAD TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR FRIDAY AND SATURDAY. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... A TROUGH OF LOW PRESSURE WILL LINGER OVER THE NORTHEASTERN STATES THROUGH TONIGHT. MAINLY MVFR AS OF 15Z. HAVE KEPT MVFR THRU 16Z MOST AREAS...AND HAVE LOWERED CIGS TO LOW END VFR OR MVFR THEREAFTER. SCT SHRA AND TSRA WILL CONTINUE TO DEVELOP THRU THE AFTN. VCSH CARRIED ALMOST ALL DAY...WITH THE TEMPO FOR TSTMS MAINTAINED AT PEAK HEATING HOURS. SOME VARIABILITY IN WIND DIRECTION CAN BE EXPECTED DUE TO THE INFLUENCE OF THE PCPN. IN GENERAL...PREVAILING FLOW S THRU THE DAY. CONTINUED POCKETS OF SHRA AND TSTMS CAN BE EXPECTED OVERNIGHT AND INTO MON MRNG. AREAS OF IFR POSSIBLE. OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... .MONDAY-TUESDAY MORNING...SCT-NUMEROUS SHRA/TSTMS WITH MVFR OR LOWER POSSIBLE. MVFR/IFR STRATUS POSSIBLE EARLY MONDAY MORNING AND AGAIN LATE MONDAY NIGHT/EARLY TUESDAY MORNING. .TUESDAY AFTERNOON-WEDNESDAY NIGHT...VFR. .THURSDAY...MAINLY VFR WITH ISOLD SHRA/TSTM POSSIBLE. && .MARINE... A RELATIVELY RELAXED PRESSURE GRADIENT OVER THE WATERS SHOULD KEEP WINDS GENERALLY AT 10 KT OR LESS THROUGH TUESDAY...EXCEPT FOR 10-15 KT OVER THE COASTAL OCEAN WATERS INTO TONIGHT. WINDS INCREASE SLIGHTLY BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY...BUT SHOULD REMAIN BELOW SCA LEVELS. TRANQUIL CONDITIONS SHOULD RETURN TO THE WATERS ON THURSDAY. WITH THE RELATIVELY LIGHT WINDS...EXPECT SEAS TO STAY BELOW SCA LEVELS. HOWEVER...WITH A 2 FT E-SE SWELL SHOULD END UP BEING CLOSE TO 5 FT THROUGH MONDAY AT AROUND 15-20 NM OFFSHORE IN THE COASTAL OCEAN WATER ZONES. FOR NOW DO NOT HAVE SUFFICIENT CONFIDENCE TO ISSUE AN SCA FOR HAZARDOUS SEAS FOR THE COASTAL OCEAN ZONES AT THIS TIME. && .HYDROLOGY... LOCALLY HEAVY RAINFALL WILL OCCUR IN ANY THUNDERSTORM TODAY...WITH MINOR URBAN FLOODING BEING THE MAIN THREAT FROM ANY SUCH STORM. THERE IS STILL HOWEVER A CHANCE OF FLASH FLOODING. FROM TONIGHT THROUGH MONDAY NIGHT...WHEN COVERAGE OF RAINFALL SHOULD BE MORE WIDESPREAD...1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THERE WILL BE AN INCREASING CHANCE OF WIDESPREAD MINOR URBAN/SMALL STREAM FLOODING. THERE ALSO REMAINS AT LEAST A LOW CHANCE OF FLASH FLOODING DURING THIS PERIOD...BUT AS OF NOW...CONFIDENCE IS NOT HIGH FOR WIDESPREAD FLASH FLOODING POTENTIAL...THUS NO WATCH AT THIS TIME. && .EQUIPMENT... DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS BEING FORMULATED. DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE INTERFERENCE ISSUE HAS BEEN RESOLVED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC/PW SHORT TERM...JC LONG TERM...JC/SEARS AVIATION...JMC/MALOIT MARINE...MALOIT/PW HYDROLOGY...JC EQUIPMENT...
Hazardous weather outlook, Sep 1, 5:26 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 526 AM EDT SUN SEP 1 2013 NYZ074-075-080-081-178-179-021000- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 526 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE THAT SLOWLY MOVING SHOWERS AND THUNDERSTORMS PRODUCE FLASH FLOODING. FLASH FLOODING IS NOT HOWEVER EXPECTED TO BE WIDESPREAD. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT AT THE ATLANTIC OCEAN BEACHES TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF FLASH FLOODING WITH SHOWERS AND THUNDERSTORMS CONTINUES THROUGH MONDAY AND MONDAY NIGHT. ONCE AGAIN...FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 526 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE THAT SLOWLY MOVING SHOWERS AND THUNDERSTORMS PRODUCE FLASH FLOODING. FLASH FLOODING IS NOT HOWEVER EXPECTED TO BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF FLASH FLOODING WITH SHOWERS AND THUNDERSTORMS CONTINUES THROUGH MONDAY AND MONDAY NIGHT. ONCE AGAIN...FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 526 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 1, 6:31 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 AM EDT SUN SEP 1 2013
CTZ006-007-011130-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
631 AM EDT SUN SEP 1 2013
...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN AND MIDDLESEX
COUNTIES...
AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESHIRE...OR NEAR WALLINGFORD...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH TO AN INCH AND A HALF PER HOUR IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4164 7249 4151 7243 4137 7293 4153 7303
4157 7289 4155 7286 4157 7285 4158 7283
4156 7282 4158 7280 4158 7276 4161 7272
4164 7258 4165 7251
JCSpecial weather statement, Sep 1, 7:32 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 AM EDT SUN SEP 1 2013
CTZ007-008-011230-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
732 AM EDT SUN SEP 1 2013
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
MIDDLESEX AND NORTHERN NEW LONDON COUNTIES...
AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM CROMWELL TO EAST HADDAM...OR ALONG A LINE EXTENDING
FROM MIDDLETOWN TO 6 MILES NORTHWEST OF CHESTER...AND MOVING EAST AT
20 MPH.
PEOPLE IN MIDDLESEX AND NORTHERN NEW LONDON COUNTIES...INCLUDING
CROMWELL...PORTLAND...EAST HADDAM...EAST HAMPTON...COLCHESTER...
SALEM...LEBANON AND NORWICH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4155 7191 4137 7253 4161 7272 4163 7271
4165 7251 4159 7246 4160 7234 4164 7234
4168 7227 4169 7227 4172 7224 4167 7217
4165 7198
MALOITLocal storm report, Sep 1, 10:04 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1004 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD RIDGEWOOD 40.98N 74.11W
09/01/2013 BERGEN NJ SKYWARN SPOTTER
POLICE HAVE CLOSED FRANKLIN AVENUE AT BROAD AVENUE DUE
TO FLOODING.
&&
DSLocal storm report, Sep 1, 10:21 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1021 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD GLEN ROCK 40.96N 74.13W
09/01/2013 BERGEN NJ SKYWARN SPOTTER
POLCIE HAVE CLOSED CORNWALL ROAD AND PROSPECT STREET
DUE TO FLOODING.
&&
DSLocal storm report, Sep 1, 10:23 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1023 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM LIGHTNING DUMONT 40.95N 73.99W
09/01/2013 BERGEN NJ SKYWARN SPOTTER
LIGHTNING STRUCK NEARBY TO A HOUSE CAUSING SMALL
BASEMENT FIRE ON WEST MILFORD DRIVE.
&&
DSLocal storm report, Sep 1, 10:27 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM LIGHTNING DUMONT 40.95N 73.99W
09/01/2013 BERGEN NJ SKYWARN SPOTTER
LIGHTNING STRUCK UTILITY POLE NEXT TO A HOUSE CAUSING
SMALL BASEMENT FIRE ON WEST MILFORD DRIVE.
&&
CORRECTED REMARKS
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 10:25 PM EDT | Special Weather Statement | OKX | Dutchess | 35 min |
| Sep 1, 12:32 AM EDT | Areal Flood Advisory | OKX | Orange | 88 min |
| Sep 1, 3:47 AM EDT | Areal Flood Advisory | OKX | Richmond | 88 min |
| Sep 1, 4:16 AM EDT | Flash Flood Warning | OKX | Richmond | 119 min |
| Sep 1, 8:40 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Sep 1, 9:14 AM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 91 min |
| Sep 1, 9:26 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 94 min |
| Sep 1, 10:55 AM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 80 min |
| Sep 1, 10:59 AM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 91 min |
| Sep 1, 12:14 PM EDT | Areal Flood Advisory | OKX | Putnam | 91 min |
| Sep 1, 3:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Sep 1, 3:30 PM EDT | Areal Flood Advisory | OKX | Orange | 90 min |
| Sep 1, 3:55 PM EDT | Special Weather Statement | OKX | Westchester | 50 min |
| Sep 1, 4:18 PM EDT | Areal Flood Advisory | OKX | Westchester | 87 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.